Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 7, 1996, 11:34 PM CDT for Barry County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 1996, 11:34 PM CDT (04:34 UTC)
- Expired
- Aug 8, 1996, 3:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Barry County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 080434 FFWSGF MOC009-080830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1134 PM CDT WED AUG 7 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 330 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST MISSOURI ...BARRY COUNTY AT 1130 PM CDT RADAR IN SPRINGFIELD INDICATED A DEVELOPING AREA OF THUNDERSTORMS OVER BARRY COUNTY. THESE STORMS WERE MOVING SLOWLY TO THE EAST AT NEAR 10 MPH AND WERE ALSO REDEVELOPING TO THE WEST. RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE WITH THESE THUNDERSTORMS. PERSONS LIVING ALONG RIVERS AND CREEKS IN BARRY COUNTY SHOULD BE PREPARED TO MOVE TO HIGHER GROUND QUICKLY SHOULD FLOODING DEVELOP... ESPECIALLY ALONG FLAT CREEK AND ROARING RIVER. CAMPERS AT ROARING RIVER STATE PARK SHOULD ALSO SEEK HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSvS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. MS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:33 PM CDT, 8 hours 1 minute earlier.
Area forecast discussion, Aug 7, 3:33 PM CDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 PM CDT WED AUG 7 1996 RAIN CHANCES TONIGHT AND THU MAIN CHALLENGE THIS PERIOD. COLD FRONT AT 19Z EXTENDED FROM UIN-MKC-ICT INTO TX PNHDL WITH A BAND OF TSTMS FROM IRK TO MKC WITHIN BEST MCON AS SEEN ON ADAP. THE TSTMS THAT HAD DVLPD EARLIER THIS AFTN OVER SRN MO ALONG AND AHEAD OF OLD OUTFLOW HAVE EITHER DISSIPATED OR MOVED SOUTH INTO AR. WTR VPR LOOP FULL OF INFORMATION WITH MSTR PLUME EXTENDING ALNG FRNT FROM NM TO MN...AND UPR RIDGE BEGINNING TO REBUILD TO THE WEST OVER SRN PLAINS AS SHRTWV MOVG THROUGH MN ARROWHEAD. MDLS SIMILIAR WITH MN SHRTWV DIGGING TROF OVER NE US AND RIDGE BUILDING BACK ACROSS THE WEST. THEY DO HAVE TIMING DIFFERENCES THOUGH IN SHORT TERM WITH ETA/AVN MOVG FRNT THROUGH QUICKER INTO AR BY MORNING. ETA ALSO MAINTAINS SOME PVA INTO THE DAY ON THU. ATTM FAVOR A SOLN OF FRONT PIVOTING QUICKER OVER NRN MO WITH FRONT SLOWING OVER OK. THIS WL BRING FROPA TO JLN TOWARDS MIDNIGHT AND TO SGF TOWARDS MORNING...BUT THEN SLOW FROPA TIL AFTN ACROSS SCNTRL MO. WHILE DYNAMICS WEAK THIS FAR SOUTH FEEL MCON AND ENOUGH LIFT TO CONT SCT TSTMS INTO CNTRL/SW MO TONIGHT...THEN CONT MENTION OF SHWRS FOR JLN/SGF AREA THROUGH THU MORNING...AND TSTMS FOR SCNTRL MO ON THU. SGF WU 070/088 064/088 063 03331 JLN BU 070/089 064/090 064 03321 RUNNELS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:41 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 49 min |
| Aug 7, 9:43 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 47 min |
| Aug 7, 10:08 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 37 min |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.